Alert archive / South Dakota / Wind Chill Advisories in 2020
Wind Chill Advisory 3, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this wind chill advisory at Jan 18, 2020, 3:43 AM CST for 4 states. It took effect at Jan 18, 2020, 6:00 PM CST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Jan 18, 2020, 3:43 AM CST (09:43 UTC)
- In effect from
- Jan 18, 2020, 6:00 PM CST
- Expired
- Jan 19, 2020, 12:00 PM CST
- In force
- 18 hr
- Issued by
- NWS Sioux Falls, SD
All 45 counties
Buena Vista County, IA, Cherokee County, IA, Clay County, IA, Dickinson County, IA, Ida County, IA, Lyon County, IA, O'Brien County, IA, Osceola County, IA, Plymouth County, IA, Sioux County, IA, Woodbury County, IA, Cottonwood County, MN, Jackson County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Rock County, MN, Dakota County, NE, Dixon County, NE, Aurora County, SD, Beadle County, SD, Bon Homme County, SD, Brookings County, SD, Brule County, SD, Charles Mix County, SD, Clay County, SD, Davison County, SD, Douglas County, SD, Gregory County, SD, Hanson County, SD, Hutchinson County, SD, Jerauld County, SD, Kingsbury County, SD, Lake County, SD, Lincoln County, SD, McCook County, SD, Miner County, SD, Minnehaha County, SD, Moody County, SD, Sanborn County, SD, Turner County, SD, Union County, SD, Yankton County, SD
The radar
The Sioux Falls radar (KFSD), 16 km from the middle of the area, began a volume at 09:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 9.7 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 628 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 368 m²/s²
- 0-3 km storm-relative helicity
- 475 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
215 WWUS43 KFSD 180943 WSWFSD URGENT - WINTER WEATHER MESSAGE National Weather Service Sioux Falls SD 343 AM CST Sat Jan 18 2020 IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ013-014-SDZ039-040-054>056-061-062-066-067-070-071-181745- /O.NEW.KFSD.WC.Y.0003.200119T0000Z-200119T1800Z/ /O.CON.KFSD.BZ.W.0001.000000T0000Z-200119T0000Z/ Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee- Buena Vista-Woodbury-Ida-Lincoln-Murray-Cottonwood-Nobles-Jackson- Pipestone-Rock-Dixon-Dakota-Kingsbury-Brookings-Miner-Lake-Moody- McCook-Minnehaha-Turner-Union- 343 AM CST Sat Jan 18 2020 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO NOON CST SUNDAY... * WHAT...For the Blizzard Warning, blizzard conditions. Additional snow accumulations of up to one inch. Winds gusting as high as 55 mph. For the Wind Chill Advisory, very cold wind chills expected. Wind chills as low as 35 below zero. * WHERE...Portions of east central and southeast South Dakota, northeast Nebraska, northwest and west central Iowa and southwest Minnesota. * WHEN...For the Blizzard Warning, until 6 PM CST this evening. For the Wind Chill Advisory, from 6 PM this evening to noon CST Sunday. * IMPACTS...Plan on slippery road conditions. Areas of blowing snow could significantly reduce visibility. Gusty winds could bring down tree branches. The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Travel should be restricted to emergencies only. If you must travel, have a winter survival kit with you. If you get stranded, stay with your vehicle. Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ SDZ038-052-053-058>060-064-065-068-069-181745- /O.NEW.KFSD.WC.Y.0003.200119T0000Z-200119T1800Z/ /O.CON.KFSD.BZ.W.0001.000000T0000Z-200118T2100Z/ Beadle-Jerauld-Sanborn-Aurora-Davison-Hanson-Douglas-Hutchinson- Bon Homme-Yankton- 343 AM CST Sat Jan 18 2020 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... ...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO NOON CST SUNDAY... * WHAT...For the Blizzard Warning, blizzard conditions. Additional snow accumulations of up to one inch. Winds gusting as high as 55 mph. For the Wind Chill Advisory, very cold wind chills expected. Wind chills as low as 30 below zero. * WHERE...Portions of central, east central, south central and southeast South Dakota. * WHEN...For the Blizzard Warning, until 3 PM CST this afternoon. For the Wind Chill Advisory, from 6 PM this evening to noon CST Sunday. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. Strong winds could cause tree damage. The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Travel should be restricted to emergencies only. If you must travel, have a winter survival kit with you. If you get stranded, stay with your vehicle. Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ SDZ050-057-063-181745- /O.CON.KFSD.BZ.W.0001.000000T0000Z-200118T2100Z/ Gregory-Brule-Charles Mix- 343 AM CST Sat Jan 18 2020 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WHAT...Blizzard conditions expected. Additional snow accumulations of up to one inch. Winds gusting as high as 55 mph. Wind chills as low as 25 below zero. * WHERE...Portions of central, east central, south central and southeast South Dakota. * WHEN...Until 3 PM CST Saturday. * IMPACTS...Plan on slippery road conditions. Areas of blowing snow could significantly reduce visibility. Strong winds could cause extensive damage to trees and power lines. The cold wind chills as low as 25 below zero could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Travel should be restricted to emergencies only. If you must travel, have a winter survival kit with you. If you get stranded, stay with your vehicle. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
6 follow-up statements
916 WWUS43 KFSD 181738 WSWFSD URGENT - WINTER WEATHER MESSAGE National Weather Service Sioux Falls SD 1138 AM CST Sat Jan 18 2020 SDZ038-052-053-058>060-064-065-068-069-190145- /O.CAN.KFSD.BZ.W.0001.000000T0000Z-200118T2100Z/ /O.NEW.KFSD.WW.Y.0005.200118T1738Z-200119T0000Z/ /O.CON.KFSD.WC.Y.0003.200119T0000Z-200119T1800Z/ Beadle-Jerauld-Sanborn-Aurora-Davison-Hanson-Douglas-Hutchinson- Bon Homme-Yankton- 1138 AM CST Sat Jan 18 2020 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON CST SUNDAY... ...BLIZZARD WARNING IS CANCELLED... * WHAT...For the Winter Weather Advisory, blowing snow. Winds gusting as high as 45 mph. For the Wind Chill Advisory, very cold wind chills expected. Wind chills as low as 30 below zero. * WHERE...Portions of central, east central, south central and southeast South Dakota. * WHEN...For the Winter Weather Advisory, until 6 PM CST this evening. For the Wind Chill Advisory, from 6 PM this evening to noon CST Sunday. * IMPACTS...Areas of blowing snow could significantly reduce visibility. The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling, especially in open areas. Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ SDZ057-063-190000- /O.CAN.KFSD.BZ.W.0001.000000T0000Z-200118T2100Z/ /O.NEW.KFSD.WW.Y.0005.200118T1738Z-200119T0000Z/ Brule-Charles Mix- 1138 AM CST Sat Jan 18 2020 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... ...BLIZZARD WARNING IS CANCELLED... * WHAT...Blowing snow. Winds gusting as high as 45 mph. * WHERE...Brule and Charles Mix Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...Areas of blowing snow could significantly reduce visibility. The cold wind chills as low as 25 below zero could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling, especially in open areas. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ SDZ050-181845- /O.CAN.KFSD.BZ.W.0001.000000T0000Z-200118T2100Z/ Gregory- 1138 AM CST Sat Jan 18 2020 ...BLIZZARD WARNING IS CANCELLED... Patchy blowing snow will still be possible throughout the daytime hours; however, decreasing winds and improving road webcams show that blizzard level impacts have ended. $$ IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ013-014-SDZ039-040-054>056-061-062-066-067-070-071-190145- /O.CON.KFSD.BZ.W.0001.000000T0000Z-200119T0000Z/ /O.CON.KFSD.WC.Y.0003.200119T0000Z-200119T1800Z/ Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee- Buena Vista-Woodbury-Ida-Lincoln-Murray-Cottonwood-Nobles-Jackson- Pipestone-Rock-Dixon-Dakota-Kingsbury-Brookings-Miner-Lake-Moody- McCook-Minnehaha-Turner-Union- 1138 AM CST Sat Jan 18 2020 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON CST SUNDAY... * WHAT...For the Blizzard Warning, low visibility and hazardous driving conditions. Winds gusting as high as 50 mph. For the Wind Chill Advisory, very cold wind chills expected. Wind chills as low as 35 below zero. * WHERE...Portions of east central and southeast South Dakota, northeast Nebraska, northwest and west central Iowa and southwest Minnesota. * WHEN...For the Blizzard Warning, until 6 PM CST this evening. For the Wind Chill Advisory, from 6 PM this evening to noon CST Sunday. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Travel should be restricted to emergencies only. If you must travel, have a winter survival kit with you. If you get stranded, stay with your vehicle. Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
148 WWUS43 KFSD 181940 WSWFSD URGENT - WINTER WEATHER MESSAGE National Weather Service Sioux Falls SD 140 PM CST Sat Jan 18 2020 IAZ031-NEZ013-014-SDZ070-071-190345- /O.CAN.KFSD.BZ.W.0001.000000T0000Z-200119T0000Z/ /O.EXA.KFSD.WW.Y.0005.000000T0000Z-200119T0000Z/ /O.CON.KFSD.WC.Y.0003.200119T0000Z-200119T1800Z/ Woodbury-Dixon-Dakota-Clay-Union- 140 PM CST Sat Jan 18 2020 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON CST SUNDAY... ...BLIZZARD WARNING IS CANCELLED... * WHAT...For the Winter Weather Advisory, blowing snow. Winds gusting as high as 45 mph. For the Wind Chill Advisory, very cold wind chills expected. Wind chills as low as 30 below zero. * WHERE...In South Dakota, Clay and Union Counties. In Nebraska, Dixon and Dakota Counties. In Iowa, Woodbury County. * WHEN...For the Winter Weather Advisory, until 6 PM CST this evening. For the Wind Chill Advisory, from 6 PM this evening to noon CST Sunday. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. * ADDITIONAL DETAILS... PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling, especially in open areas. Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ IAZ001>003-012>014-020>022-032-MNZ071-072-080-081-089-090-097-098- SDZ039-040-054>056-061-062-066-067-190345- /O.CON.KFSD.BZ.W.0001.000000T0000Z-200119T0000Z/ /O.CON.KFSD.WC.Y.0003.200119T0000Z-200119T1800Z/ Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee- Buena Vista-Ida-Lincoln-Murray-Cottonwood-Nobles-Jackson- Pipestone-Rock-Kingsbury-Brookings-Miner-Lake-Moody-McCook- Minnehaha-Turner- 140 PM CST Sat Jan 18 2020 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON CST SUNDAY... * WHAT...For the Blizzard Warning, low visibility and hazardous driving conditions. Winds gusting as high as 50 mph. For the Wind Chill Advisory, very cold wind chills expected. Wind chills as low as 35 below zero. * WHERE...Portions of east central and southeast South Dakota, northeast Nebraska, northwest and west central Iowa and southwest Minnesota. * WHEN...For the Blizzard Warning, until 6 PM CST this evening. For the Wind Chill Advisory, from 6 PM this evening to noon CST Sunday. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Travel should be restricted to emergencies only. If you must travel, have a winter survival kit with you. If you get stranded, stay with your vehicle. Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ SDZ038-052-053-058>060-064-065-068-069-190345- /O.CON.KFSD.WW.Y.0005.000000T0000Z-200119T0000Z/ /O.CON.KFSD.WC.Y.0003.200119T0000Z-200119T1800Z/ Beadle-Jerauld-Sanborn-Aurora-Davison-Hanson-Douglas-Hutchinson- Bon Homme-Yankton- 140 PM CST Sat Jan 18 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON CST SUNDAY... * WHAT...For the Winter Weather Advisory, blowing snow. Winds gusting as high as 45 mph. For the Wind Chill Advisory, very cold wind chills expected. Wind chills as low as 30 below zero. * WHERE...Portions of central, east central, south central and southeast South Dakota. * WHEN...For the Winter Weather Advisory, until 6 PM CST this evening. For the Wind Chill Advisory, from 6 PM this evening to noon CST Sunday. * IMPACTS...Areas of blowing snow could significantly reduce visibility. The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling, especially in open areas. Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ SDZ057-063-190000- /O.CON.KFSD.WW.Y.0005.000000T0000Z-200119T0000Z/ Brule-Charles Mix- 140 PM CST Sat Jan 18 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Blowing snow. Winds gusting as high as 45 mph. * WHERE...Brule and Charles Mix Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...Areas of blowing snow could significantly reduce visibility. The cold wind chills as low as 25 below zero could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling, especially in open areas. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
451 WWUS43 KFSD 182357 AAA WSWFSD URGENT - WINTER WEATHER MESSAGE...UPDATED National Weather Service Sioux Falls SD 557 PM CST Sat Jan 18 2020 IAZ001>003-012>014-020>022-032-MNZ071-072-080-081-089-090-097-098- SDZ039-040-054>056-061-062-066-067-191200- /O.EXP.KFSD.BZ.W.0001.000000T0000Z-200119T0000Z/ /O.CON.KFSD.WC.Y.0003.200119T0000Z-200119T1800Z/ Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee- Buena Vista-Ida-Lincoln-Murray-Cottonwood-Nobles-Jackson- Pipestone-Rock-Kingsbury-Brookings-Miner-Lake-Moody-McCook- Minnehaha-Turner- 557 PM CST Sat Jan 18 2020 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST SUNDAY... ...BLIZZARD WARNING WILL EXPIRE AT 6 PM CST THIS EVENING... * WHAT...Very cold wind chills expected. Wind chills as low as 35 below zero. * WHERE...Portions of east central and southeast South Dakota, northwest and west central Iowa and southwest Minnesota. * WHEN...Until noon CST Sunday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ IAZ031-NEZ013-014-SDZ038-052-053-058>060-064-065-068>071-191200- /O.EXP.KFSD.WW.Y.0005.000000T0000Z-200119T0000Z/ /O.CON.KFSD.WC.Y.0003.200119T0000Z-200119T1800Z/ Woodbury-Dixon-Dakota-Beadle-Jerauld-Sanborn-Aurora-Davison- Hanson-Douglas-Hutchinson-Bon Homme-Yankton-Clay-Union- 557 PM CST Sat Jan 18 2020 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST SUNDAY... ...WINTER WEATHER ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... * WHAT...Very cold wind chills expected. Wind chills as low as 30 below zero. * WHERE...Portions of central, east central, south central and southeast South Dakota, northeast Nebraska and west central Iowa. * WHEN...Until noon CST Sunday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ SDZ057-063-191200- /O.EXP.KFSD.WW.Y.0005.000000T0000Z-200119T0000Z/ /O.EXA.KFSD.WC.Y.0003.200119T0000Z-200119T1800Z/ Brule-Charles Mix- 557 PM CST Sat Jan 18 2020 ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST SUNDAY... ...WINTER WEATHER ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... * WHAT...Very cold wind chills expected. Wind chills as low as 25 below zero. * WHERE...Brule and Charles Mix Counties. * WHEN...Until noon CST Sunday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ SDZ050-191200- /O.EXA.KFSD.WC.Y.0003.200119T0000Z-200119T1800Z/ Gregory- 557 PM CST Sat Jan 18 2020 ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST SUNDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 20 below zero. * WHERE...Gregory County. * WHEN...Until noon CST Sunday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$
605 WWUS43 KFSD 182359 WSWFSD URGENT - WINTER WEATHER MESSAGE National Weather Service Sioux Falls SD 559 PM CST Sat Jan 18 2020 IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ013-014-SDZ038>040-050-052>071-191200- /O.CON.KFSD.WC.Y.0003.200119T0000Z-200119T1800Z/ Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee- Buena Vista-Woodbury-Ida-Lincoln-Murray-Cottonwood-Nobles-Jackson- Pipestone-Rock-Dixon-Dakota-Beadle-Kingsbury-Brookings-Gregory- Jerauld-Sanborn-Miner-Lake-Moody-Brule-Aurora-Davison-Hanson- McCook-Minnehaha-Charles Mix-Douglas-Hutchinson-Turner-Bon Homme- Yankton-Union- 559 PM CST Sat Jan 18 2020 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST SUNDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 35 below zero. * WHERE...Portions of central, east central, south central and southeast South Dakota, northeast Nebraska, northwest and west central Iowa and southwest Minnesota. * WHEN...Until noon CST Sunday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$
065 WWUS43 KFSD 190935 WSWFSD URGENT - WINTER WEATHER MESSAGE National Weather Service Sioux Falls SD 335 AM CST Sun Jan 19 2020 IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ013-014-SDZ038>040-050-052>071-191745- /O.CON.KFSD.WC.Y.0003.000000T0000Z-200119T1800Z/ Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee- Buena Vista-Woodbury-Ida-Lincoln-Murray-Cottonwood-Nobles-Jackson- Pipestone-Rock-Dixon-Dakota-Beadle-Kingsbury-Brookings-Gregory- Jerauld-Sanborn-Miner-Lake-Moody-Brule-Aurora-Davison-Hanson- McCook-Minnehaha-Charles Mix-Douglas-Hutchinson-Turner-Bon Homme- Yankton-Union- 335 AM CST Sun Jan 19 2020 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...Very cold wind chills expected. Wind chills as low as 35 below zero. * WHERE...Portions of central, east central, south central and southeast South Dakota, northeast Nebraska, northwest and west central Iowa and southwest Minnesota. * WHEN...Until noon CST Sunday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$
197 WWUS43 KFSD 191747 WSWFSD URGENT - WINTER WEATHER MESSAGE National Weather Service Sioux Falls SD 1147 AM CST Sun Jan 19 2020 IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ013-014-SDZ038>040-050-052>071-191900- /O.EXP.KFSD.WC.Y.0003.000000T0000Z-200119T1800Z/ Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee- Buena Vista-Woodbury-Ida-Lincoln-Murray-Cottonwood-Nobles-Jackson- Pipestone-Rock-Dixon-Dakota-Beadle-Kingsbury-Brookings-Gregory- Jerauld-Sanborn-Miner-Lake-Moody-Brule-Aurora-Davison-Hanson- McCook-Minnehaha-Charles Mix-Douglas-Hutchinson-Turner-Bon Homme- Yankton-Union- 1147 AM CST Sun Jan 19 2020 ...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY... Wind chills have warmed above Advisory levels in most locations. However, temperatures remain low with wind chills -10 to -25 over the next 24 hours, so continue to exercise caution if heading outdoors. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this wind chill advisory went out at Jan 18, 3:40 AM CST, 3 minutes earlier.
Area forecast discussion, Jan 18, 3:40 AM CST, 3 minutes before
AREA FORECAST DISCUSSION
National Weather Service Sioux Falls SD
340 AM CST Sat Jan 18 2020
.SHORT TERM...(Today through Sunday)
Issued at 339 AM CST Sat Jan 18 2020
Strong arctic front working across the forecast area with winds
gusting to 50-60 mph behind the front. Temperatures plummeting
behind the front, and will struggle to make much of a recovery today
with strong cold air advection. Pressure rises decrease throughout
the day, but strong cold air advection along with a tight pressure
gradient remain in place. With 40-45 knots at 925 hpa, will keep the
blizzard warning going as is. With temperatures near zero, wind
chills are already approaching advisory criteria. Will cover wind
chills within the blizzard warning, but as the winds drop off enough
this evening to allow the blizzard warning to expire, wind chills
will remain a problem through the overnight into Sunday. Have
issued a wind chill advisory for wind chills up to wind chill
warning criteria, but day shift will need to consider a wind chill
warning for locations along the Buffalo Ridge tonight.
Frigid temperatures are expected tonight into Sunday with
temperatures remaining below zero in many locations. Have wind chill
advisory going through mid-day Sunday, but may need to extend into
Monday before the region sees relief.
.LONG TERM...(Monday through Friday)
Issued at 339 AM CST Sat Jan 18 2020
On Monday there is a moisture starved wave dropping down from
Canada. Very efficient atmosphere in place with deep dendritic layer
from the surface through 10,000 feet. Despite the lack of moisture,
have added mention of flurries Monday morning.
Still looks like a warm up is expected through midweek. Thereafter,
the pattern gets fairly active with a series of waves moving through
the region. Models are still not in great agreement on the various
features, so have left the blend as is for the time being.
&&
.AVIATION...(For the 06Z TAFS through 06Z Saturday night)
Issued at 1056 PM CST Fri Jan 17 2020
IFR ceilings and visibility are expected to prevail overnight.
An Arctic front will blast through overnight, with the return of
snow and strong northwest winds behind the front. Rapid onset of
NW gusts at 30-50 kts and blizzard conditions will occur west to
east, starting over the next few hours at KFSD/KSUX. Snow will
end at TAF sites by 13z, but BLSN and gusty NW winds will linger
through much of Saturday.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
SD...Wind Chill Advisory from 6 PM this evening to noon CST Sunday
for SDZ038>040-052>056-058>062-064>071.
Blizzard Warning until 6 PM CST this evening for SDZ039-040-
054>056-061-062-066-067-070-071.
Blizzard Warning until 3 PM CST this afternoon for SDZ038-050-
052-053-057>060-063>065-068-069.
MN...Wind Chill Advisory from 6 PM this evening to noon CST Sunday
for MNZ071-072-080-081-089-090-097-098.
Blizzard Warning until 6 PM CST this evening for MNZ071-072-080-
081-089-090-097-098.
IA...Wind Chill Advisory from 6 PM this evening to noon CST Sunday
for IAZ001>003-012>014-020>022-031-032.
Blizzard Warning until 6 PM CST this evening for IAZ001>003-
012>014-020>022-031-032.
NE...Wind Chill Advisory from 6 PM this evening to noon CST Sunday
for NEZ013-014.
Blizzard Warning until 6 PM CST this evening for NEZ013-014.
&&
SHORT TERM...BT
LONG TERM...BT
AVIATION...BPHazardous weather outlook, Jan 17, 8:40 PM CST, 7 hours 3 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Sioux Falls SD 840 PM CST Fri Jan 17 2020 SDZ038-050-052-053-057>060-063>065-068-069-181300- Beadle-Gregory-Jerauld-Sanborn-Brule-Aurora-Davison-Hanson- Charles Mix-Douglas-Hutchinson-Bon Homme-Yankton- 840 PM CST Fri Jan 17 2020 This Hazardous Weather Outlook is for central South Dakota, east central South Dakota, south central South Dakota and southeast South Dakota. .DAY ONE...Tonight. An additional one to two inches of snow is expected tonight as a major winter storm continues across the Northern Plains. Strong northwest winds with gusts up to 55 mph are expected to develop this evening. Recent snowfall combined with these strong wind gusts will create blizzard conditions tonight through much of Saturday. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Strong northwest winds with gusts up to 55 mph are expected to develop this evening and continue into Saturday. Recent snowfall combined with these strong wind gusts will create blizzard conditions lasting through much of Saturday. Wind chills of 15 to 30 below zero can be expected Saturday night through Sunday and into early Monday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ013-014-SDZ039-040-054>056-061-062-066-067-070-071-181300- Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee- Buena Vista-Woodbury-Ida-Lincoln-Murray-Cottonwood-Nobles-Jackson- Pipestone-Rock-Dixon-Dakota-Kingsbury-Brookings-Miner-Lake-Moody- McCook-Minnehaha-Turner-Union- 840 PM CST Fri Jan 17 2020 This Hazardous Weather Outlook is for northwest Iowa, west central Iowa, southwest Minnesota, northeast Nebraska, east central South Dakota and southeast South Dakota. .DAY ONE...Tonight. An additional one to two inches of snow is expected tonight as a major winter storm continues across the Northern Plains. Strong northwest winds with gusts up to 55 mph are expected to develop this evening. Recent snowfall combined with these strong wind gusts will create blizzard conditions tonight through much of Saturday. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Strong northwest winds with gusts up to 55 mph are expected to develop this evening and continue into Saturday. Recent snowfall combined with these strong wind gusts will create blizzard conditions lasting through much of Saturday. Wind chills of 15 to 30 below zero can be expected Saturday night through Sunday and into early Monday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 18, 11:38 AM CST | Winter Weather Advisory | FSD | Woodbury | 6 hr |
Nearby
Wind Chill Advisories in South Dakota, 2020Wind Chill Advisories in Iowa, 2020Wind Chill Advisories in Minnesota, 2020Every wind chill advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.